Puerto Rico, 2007Flooding in Puerto Rico, March 26, 2007
March 26, 2007 · NWS SJU · 2 events in 2 counties and zones
producing precipitation of moderate to heavy intensity that affected the sections of the north central and north.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad surface trough that extended from the West Central Atlantic into the Northeast Caribbean produced scattered to numerous showers with isolated thunderstorms over the interior which spread westward and northward...producing precipitation of moderate to heavy intensity that affected the sections of the north central and north.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 26, 4:12 PM AST, 18 minutes earlier.
Area forecast discussion, Mar 26, 4:12 PM AST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
412 PM AST MON MAR 26 2007
.SYNOPSIS...ROAD SURFACE TROUGH EXTENDS FROM THE WEST CENTRAL
ATLANTIC INTO THE NORTHEAST CARIBBEAN. HIGH PRESSURE WILL CONTINUE
TO BUILD INTO THE WEST ATLANTIC...WHERE IT WILL PREVAIL THROUGH AT
LEAST THURSDAY. UNSTABLE ATMOSPHERIC CONDITIONS WILL PREVAIL
THROUGH TUESDAY...AND HELP FOR ACTIVE WEATHER OVER THE COASTAL
WATERS.
&&
.SHORT TERM...SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED
THUNDERSTORMS STARTED TO DEVELOP OVER THE INTERIOR SECTIONS OF
PUERTO RICO AND THEN SPREADING OUT TO THE WEST AND NORTH SECTIONS
OF PUERTO RICO. THESE SHOWERS PRODUCE RAINFALL ACCUMULATIONS OF
AROUND 1 TO 3 INCHES. MOST OF THESE SHOWERS WILL CONTINUE TO MOVE
NORTH OVER THE ATLANTIC WATERS EARLY IN THE EVENING. TONIGHT...SHOWERS
WILL DEVELOP OVER THE CARIBBEAN WATERS AND MOVE NORTH AFFECTING
THE SOUTHEASTERN AND SOUTHERN COASTAL SECTIONS OF PUERTO RICO. A
SIMILAR WEATHER SCENARIO WILL PREVAIL OVER THE LOCAL REGION ON
TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
ARE EXPECTED TO ONCE AGAIN DEVELOP AND AFFECTING THE NORTH AND
NORTHWEST.
.LONG TERM...THE LOCAL ATMOSPHERE IS EXPECTED TO BECOME MORE
STABLE AFTER WEDNESDAY BUT ENOUGH LOW LEVEL MOISTURE WILL BE
AVAILABLE TO INCREASE THE SHOWER ACTIVITY ACROSS PORTIONS OF THE
LOCAL AREA.
MARINE CONDITIONS WILL REMAIN GENERALLY TRANQUIL UNTIL WEDNESDAY...WHEN
A NORTH LONG PERIOD SWELL BEGIN TO AFFECT THE REGIONAL WATERS.
INTENSE SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGIONAL
WATERS THROUGH TUESDAY NIGHT...AND MARINERS ARE URGED TO KEEP
ALERT FOR THESE HAZARDOUS CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 85 74 84 / 50 40 40 40
STT 75 83 75 83 / 50 40 40 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
99/10
Hazardous weather outlook, Mar 26, 6:00 AM AST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON MAR 26 2007
PRZ001>013-AMZ710>750-271000-
600 AM AST MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PUERTO RICO AND THE
LOCAL WATERS TODAY...WITH THE HIGHEST PROBABILITIES FOR RAIN ACROSS
THE INTERIOR...NORTHERN SLOPES...AND NORTHWEST. HEAVY RAINFALL
SHOULD BE EXPECTED OVER THE INTERIOR AND NORTHWESTERN SECTIONS AND
COULD PRODUCE LARGE AREAS OF HEAVY RAIN...WITH ISOLATED AREAS
POTENTIALLY SEEING ACCUMULATIONS IN EXCESS OF 3 INCHES. ALTHOUGH NO
WIDESPREAD FLOODING IS EXPECTED AT THIS TIME...URBAN AND SMALL
STREAM FLOODING IS LIKELY. THIS ACTIVITY OVER WATER WILL PRODUCE
REDUCED VISIBILITIES...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO
WATER LIGHTNING...AND MARINERS ARE URGED TO REMAIN ALERT TO THESE
HAZARDS.
.DAYS TWO THROUGH SEVEN...A VERY ENERGETIC UPPER LEVEL TROUGH IS
RESPONSIBLE FOR CREATING VERY UNSTABLE ATMOSPHERIC CONDITIONS AND
WILL MAINTAIN THE CHANCE FOR INTENSE SHOWERS AND THUNDERSTORMS
REGION WIDE THROUGH TUESDAY NIGHT BEFORE MOVING OUT OF THE
REGION...WITH THE ATMOSPHERE THEN BEGINNING TO STABILIZE.
HOWEVER...INCREASING MOISTURE WEDNESDAY THROUGH FRIDAY MAY MAINTAIN
A GOOD CHANCE FOR FREQUENT SHOWERS ACROSS PORTIONS OF THE LOCAL
AREA.
MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE
THE REGIONAL WATERS WEDNESDAY...AND WILL GENERATE HIGH SURF ALONG
THE LOCAL ATLANTIC COASTS...AND SEAS 7 FEET OR GREATER ACROSS THE
LOCAL COASTAL WATERS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY.
VIZ001-002-AMZ710>730-271000-
600 AM AST MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE LEEWARD COASTS OF
THE VIRGIN ISLANDS...AND ACROSS THE LOCAL WATERS TODAY. HEAVY
RAINFALL WILL ACCOMPANY THIS ACTIVITY...ALTHOUGH THE HIGHEST RAIN
ACCUMULATIONS ARE LIKELY TO OCCUR OVER WATER. URBAN AND SMALL STREAM
OR GUT FLOODING IS POSSIBLE. OVER THE LOCAL WATERS...THIS ACTIVITY
WILL PRODUCE REDUCED VISIBILITIES...STRONG GUSTY WINDS...AND
FREQUENT CLOUD TO WATER LIGHTNING...AND MARINERS ARE URGED TO REMAIN
ALERT TO THESE HAZARDS.
.DAYS TWO THROUGH SEVEN...A VERY ENERGETIC UPPER LEVEL TROUGH IS
RESPONSIBLE FOR CREATING VERY UNSTABLE ATMOSPHERIC CONDITIONS AND
WILL MAINTAIN THE CHANCE FOR INTENSE SHOWERS AND THUNDERSTORMS
REGION WIDE THROUGH TUESDAY NIGHT BEFORE MOVING OUT OF THE
REGION...WITH THE ATMOSPHERE THEN BEGINNING TO STABILIZE.
HOWEVER...INCREASING MOISTURE WEDNESDAY THROUGH FRIDAY MAY MAINTAIN
A GOOD CHANCE FOR FREQUENT SHOWERS ACROSS PORTIONS OF THE LOCAL
AREA.
MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE
THE REGIONAL WATERS WEDNESDAY...AND WILL GENERATE HIGH SURF ALONG
THE LOCAL ATLANTIC COASTS...AND SEAS 7 FEET OR GREATER ACROSS THE
LOCAL COASTAL WATERS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
In the hours before
Local storm report, Mar 26, 3:42 PM AST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
342 PM AST MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN ARECIBO 18.46N 66.74W
03/26/2007 E24.00 INCH ARECIBO PR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL ROADWAYS FLOODED UNDER
2 FEET OF WATER IN THE ARECIBO AREA.
&&
ABTAHIFlood, San Juan and Vicinity
- When
- March 26, 4:30 PM AST to 6:45 PM AST
- Where
- San Juan and Vicinity County, Guaynabo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.330, -66.030
Road flooding was reported at the intersection of Martinez Nadal road and Highway 2. Urban flooding was reported in Puerto Nuevo near BlockBusters. 65th Infantry Avenue in front of Pueblo Xtra was flooded.
Flood, North Central
- When
- March 26, 4:35 PM AST to 6:45 PM AST
- Where
- North Central County, Arecibo
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 18.420, -66.670
Flooded streets at Rodriguez Olmos neighborhood in Arecibo. Highway 2 flooded in front of Arecibo shopping center and the government center. Road 638 from Barrio Miraflores to Domingo Ruiz flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, March 26, 2007$65,000 · 52 kt wind · 5 events
- Winter Storm and Heavy Snow in California, March 26 to 27, 2007$26,000 · 65 kt wind · 9 events
- Tornadoes and Flash Flooding in Texas, March 26, 2007EF0 · 25 events
- Lightning Strike in Michigan, March 26, 2007$25,000 · 1 event
- Heavy Snow in California, March 26 to 27, 200713 events
- Dust Storm and Heavy Snow in Nevada, March 26 to 27, 200762 kt wind · 6 events
- Hail in Michigan, March 26, 20071 in hail · 3 events
- Flash Flooding in Texas, March 26, 2007$1,000 · 3 events
- Hail and Damaging Wind in Texas, March 26, 2007$5,000 · 61 kt wind · 3 events
- Heavy Snow in Nevada, March 26 to 28, 20073 events
- Damaging Winds in Michigan, March 26, 2007$1,000 · 50 kt wind · 2 events
- Marine Hail in Lake Michigan, March 26, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23694, 23695.